Alert archive / Minnesota / Wind Chill Advisories in 2022

Wind Chill Advisory 8, NWS Twin Cities, MN

January 20, 202242 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this wind chill advisory at Jan 20, 2022, 3:01 AM CST for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jan 20, 2022, 6:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2022, 3:01 AM CST (09:01 UTC)
In effect from
Jan 20, 2022, 6:00 PM CST
Expired
Jan 21, 2022, 10:00 AM CST
In force
16 hr
Issued by
NWS Twin Cities, MN
All 51 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2022-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2022-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

250 
WWUS43 KMPX 200901
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
301 AM CST Thu Jan 20 2022

MNZ041-042-047>049-054>058-064-065-073-201715-
/O.NEW.KMPX.WC.Y.0008.220121T0000Z-220121T1400Z/
/O.CON.KMPX.WC.Y.0006.000000T0000Z-220120T1800Z/
Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood-
Including the cities of Alexandria, Long Prairie, Morris, 
Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar, 
Litchfield, Granite Falls, Olivia, and Redwood Falls
301 AM CST Thu Jan 20 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
CST FRIDAY...

* WHAT...For the first Wind Chill Advisory, very cold wind 
  chills. Wind chills as low as 35 below zero. For the second 
  Wind Chill Advisory, very cold wind chills expected. Wind 
  chills as low as 35 below zero.

* WHERE...Portions of central, southwest and west central 
  Minnesota.

* WHEN...For the first Wind Chill Advisory, until noon CST 
  today. For the second Wind Chill Advisory, from 6 PM this 
  evening to 8 AM CST Friday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MNZ043-201715-
/O.NEW.KMPX.WC.Y.0008.220121T0000Z-220121T1400Z/
/O.CON.KMPX.WC.Y.0007.000000T0000Z-220120T1800Z/
Morrison-
Including the city of Little Falls
301 AM CST Thu Jan 20 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
CST FRIDAY...

* WHAT...For the first Wind Chill Advisory, very cold wind 
  chills. Wind chills as low as 30 below zero. For the second 
  Wind Chill Advisory, very cold wind chills expected. Wind 
  chills as low as 35 below zero.

* WHERE...Morrison County.

* WHEN...For the first Wind Chill Advisory, until noon CST 
  today. For the second Wind Chill Advisory, from 6 PM this 
  evening to 8 AM CST Friday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MNZ044-045-050>053-059>063-068>070-077-078-WIZ014>016-023>028-
201715-
/O.NEW.KMPX.WC.Y.0008.220121T0400Z-220121T1600Z/
/O.CON.KMPX.WC.Y.0007.000000T0000Z-220120T1800Z/
Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-Wright-
Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-Rice-Goodhue-
Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Princeton, Mora, Sauk Rapids, Elk River, 
Cambridge, Center City, Monticello, Minneapolis, Blaine, St Paul,
Stillwater, Chanhassen, Chaska, Victoria, Shakopee, Hastings, 
Faribault, Red Wing, Osceola, Rice Lake, Ladysmith, Hudson, 
River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire
301 AM CST Thu Jan 20 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
CST FRIDAY...

* WHAT...For the first Wind Chill Advisory, very cold wind 
  chills. Wind chills as low as 30 below zero. For the second 
  Wind Chill Advisory, very cold wind chills expected. Wind 
  chills as low as 35 below zero.

* WHERE...Portions of northwest and west central Wisconsin and 
  central, east central, south central and southeast Minnesota.

* WHEN...For the first Wind Chill Advisory, until noon CST 
  today. For the second Wind Chill Advisory, from 10 PM this 
  evening to 10 AM CST Friday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MNZ066-067-074>076-082>085-091>093-201715-
/O.NEW.KMPX.WC.Y.0008.220121T0400Z-220121T1600Z/
/O.CON.KMPX.WC.Y.0006.000000T0000Z-220120T1800Z/
McLeod-Sibley-Brown-Nicollet-Le Sueur-Watonwan-Blue Earth-Waseca-
Steele-Martin-Faribault-Freeborn-
Including the cities of Hutchinson, Gaylord, New Ulm, St Peter, 
Le Sueur, St James, Mankato, Waseca, Owatonna, Fairmont, 
Blue Earth, and Albert Lea
301 AM CST Thu Jan 20 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
CST FRIDAY...

* WHAT...For the first Wind Chill Advisory, very cold wind 
  chills. Wind chills as low as 30 below zero. For the second 
  Wind Chill Advisory, very cold wind chills expected. Wind 
  chills as low as 35 below zero.

* WHERE...Portions of central and south central Minnesota.

* WHEN...For the first Wind Chill Advisory, until noon CST 
  today. For the second Wind Chill Advisory, from 10 PM this 
  evening to 10 AM CST Friday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Borghoff
5 follow-up statements
699 
WWUS43 KMPX 202108
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
308 PM CST Thu Jan 20 2022

MNZ041>043-047>049-054>058-064-065-073-210515-
/O.EXT.KMPX.WC.Y.0008.220121T0000Z-220121T1500Z/
Douglas-Todd-Morrison-Stevens-Pope-Stearns-Lac Qui Parle-Swift-
Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Morris, Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar,
Litchfield, Granite Falls, Olivia, and Redwood Falls
308 PM CST Thu Jan 20 2022

...WIND CHILL ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING UNTIL
9 AM CST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  35 below zero.

* WHERE...Portions of central, southwest and west central 
  Minnesota.

* WHEN...From 6 PM this evening until 9 AM CST Friday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MNZ044-045-050>053-059>063-066>070-074>078-082>085-091>093-
WIZ014>016-023>028-210515-
/O.EXT.KMPX.WC.Y.0008.220121T0300Z-220121T1600Z/
Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-Wright-
Hennepin-Anoka-Ramsey-Washington-McLeod-Sibley-Carver-Scott-
Dakota-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Princeton, Mora, Sauk Rapids, Elk River, 
Cambridge, Center City, Monticello, Minneapolis, Blaine, St Paul,
Stillwater, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, 
Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, 
Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, 
Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, 
River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire
308 PM CST Thu Jan 20 2022

...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  35 below zero.

* WHERE...Portions of northwest and west central Wisconsin and 
  central, east central, south central and southeast Minnesota.

* WHEN...From 9 PM this evening to 10 AM CST Friday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
531 
WWUS43 KMPX 210233
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
833 PM CST Thu Jan 20 2022

MNZ041>043-047>049-054>058-064-065-073-211045-
/O.CON.KMPX.WC.Y.0008.000000T0000Z-220121T1500Z/
Douglas-Todd-Morrison-Stevens-Pope-Stearns-Lac Qui Parle-Swift-
Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Morris, Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar,
Litchfield, Granite Falls, Olivia, and Redwood Falls
833 PM CST Thu Jan 20 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Portions of central, southwest and west central 
  Minnesota.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MNZ044-045-050>053-059>063-066>070-074>078-082>085-091>093-
WIZ014>016-023>028-211045-
/O.CON.KMPX.WC.Y.0008.220121T0300Z-220121T1600Z/
Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-Wright-
Hennepin-Anoka-Ramsey-Washington-McLeod-Sibley-Carver-Scott-
Dakota-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Princeton, Mora, Sauk Rapids, Elk River, 
Cambridge, Center City, Monticello, Minneapolis, Blaine, St Paul,
Stillwater, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, 
Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, 
Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, 
Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, 
River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire
833 PM CST Thu Jan 20 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero.

* WHERE...Portions of northwest and west central Wisconsin and 
  central, east central, south central and southeast Minnesota.

* WHEN...Until 10 AM CST Friday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
005 
WWUS43 KMPX 210923
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
323 AM CST Fri Jan 21 2022

MNZ041-047-048-054>056-064-211200-
/O.EXT.KMPX.WC.Y.0008.000000T0000Z-220121T1200Z/
Douglas-Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Yellow Medicine-
Including the cities of Alexandria, Morris, Glenwood, Madison, 
Benson, Montevideo, and Granite Falls
323 AM CST Fri Jan 21 2022

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Portions of west central Minnesota.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MNZ042-043-049-057-058-065-073-211600-
/O.EXT.KMPX.WC.Y.0008.000000T0000Z-220121T1600Z/
Todd-Morrison-Stearns-Kandiyohi-Meeker-Renville-Redwood-
Including the cities of Long Prairie, Little Falls, St Cloud, 
Willmar, Litchfield, Olivia, and Redwood Falls
323 AM CST Fri Jan 21 2022

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Portions of central and southwest Minnesota.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MNZ044-045-050>053-059>063-066>070-074>078-082>085-091>093-
WIZ014>016-023>028-211600-
/O.CON.KMPX.WC.Y.0008.000000T0000Z-220121T1600Z/
Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-Wright-
Hennepin-Anoka-Ramsey-Washington-McLeod-Sibley-Carver-Scott-
Dakota-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Princeton, Mora, Sauk Rapids, Elk River, 
Cambridge, Center City, Monticello, Minneapolis, Blaine, St Paul,
Stillwater, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, 
Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, 
Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, 
Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, 
River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire
323 AM CST Fri Jan 21 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Portions of northwest and west central Wisconsin and 
  central, east central, south central and southeast Minnesota.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Borghoff
733 
WWUS43 KMPX 211201
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
601 AM CST Fri Jan 21 2022

MNZ041-047-048-054>056-064-211315-
/O.EXP.KMPX.WC.Y.0008.000000T0000Z-220121T1200Z/
Douglas-Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Yellow Medicine-
Including the cities of Alexandria, Morris, Glenwood, Madison, 
Benson, Montevideo, and Granite Falls
601 AM CST Fri Jan 21 2022

...WIND CHILL ADVISORY HAS EXPIRED...

$$

MNZ042>045-049>053-057>063-065>070-073>078-082>085-091>093-
WIZ014>016-023>028-211600-
/O.CON.KMPX.WC.Y.0008.000000T0000Z-220121T1600Z/
Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti-
Chisago-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Renville-McLeod-Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet-
Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin-
Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-
Chippewa-Eau Claire-
Including the cities of Long Prairie, Little Falls, Princeton, 
Mora, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, 
Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, 
Stillwater, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, 
Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, 
Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, 
Owatonna, Fairmont, Blue Earth, Albert Lea, Osceola, Rice Lake, 
Ladysmith, Hudson, River Falls, Menomonie, Durand, 
Chippewa Falls, and Eau Claire
601 AM CST Fri Jan 21 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Portions of northwest and west central Wisconsin and 
  central, east central, south central, southeast and southwest 
  Minnesota.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Borghoff
799 
WWUS43 KMPX 211614
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1014 AM CST Fri Jan 21 2022

MNZ042>045-049>053-057>063-065>070-073>078-082>085-091>093-
WIZ014>016-023>028-211715-
/O.EXP.KMPX.WC.Y.0008.000000T0000Z-220121T1600Z/
Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti-
Chisago-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Renville-McLeod-Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet-
Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin-
Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-
Chippewa-Eau Claire-
Including the cities of Long Prairie, Little Falls, Princeton, 
Mora, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, 
Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, 
Stillwater, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, 
Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, 
Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, 
Owatonna, Fairmont, Blue Earth, Albert Lea, Osceola, Rice Lake, 
Ladysmith, Hudson, River Falls, Menomonie, Durand, 
Chippewa Falls, and Eau Claire
1014 AM CST Fri Jan 21 2022

...WIND CHILL ADVISORY HAS EXPIRED...

Slightly warmer temperatures have allowed wind chills to come
above advisory criteria. However, it will remain cold and windy
through the day today. Dress warmly if you will be outdoors.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Jan 19, 10:40 PM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Jan 19, 10:40 PM CST, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1040 PM CST Wed Jan 19 2022

.DISCUSSION...(This evening through Wednesday)
Issued at 259 PM CST Wed Jan 19 2022

Key Messages:

- Wind chills will once again fall 25 below to 30 below through
tomorrow morning.

- Multiple weak clippers are expected Friday through Monday.
The highest chance for snow is Sunday/Monday.

Strong Canadian high pressure will continue to sink southward
through tomorrow across the region, setting the stage for another
frigid night under clear skies. Winds won't really weaken until
tomorrow afternoon as the aforementioned high settles in overhead,
so hazardous wind chills will again be a concern overnight. Highs
will struggle to get above zero with wind chills slowly improving
into the late afternoon as winds diminish.

Temperatures Friday will be considerably warmer with WAA working in
on the backside of the high with highs in the 20s. A trough will
approach the area by Friday afternoon, bringing the first of a few
chances for light snow through the weekend. QPF totals have been
lowered from previous forecasts, resulting in an inch of snow or
less for eastern Minnesota and western Wisconsin late Friday
evening. Winds ahead of this system will be quite breezy out of the
south Friday before weakening somewhat overnight and becoming
northwesterly. Increased winds Friday morning through Saturday
morning with gusts topping out around 25-30kts across western
Minnesota.

The majority of Saturday will be dry before another clipper swings
through during the evening and overnight hours. Again, precip
appears to be light with little moisture for this system to tap
into, so up to another inch of snow is possible, this time more
widespread across the CWA. A third and more promising looking
clipper will move in late Sunday into Monday. Moisture increases
ahead of this system, which will likely make this the most efficient
snow producer of the trio of clippers. It may also end up being the
most impactful timing wise, with snow lingering into Monday
afternoon coupled with gusty winds.

Beyond Monday, temperatures once again fall into the single digits
under high pressure.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1039 PM CST Wed Jan 19 2022

Dry and cold arctic high will result in clear skies this period.
We'll drop the gusts tonight, but keep northwest winds until Thu
afternoon/evening as we get to the back side of the high and
directions quickly flip around to the south.

KMSP...Wind shift to the south of 220 degrees looks to happen between
23z and 2z Thursday evening.

/OUTLOOK FOR KMSP/
Fri...Mainly VFR. P.M. MVFR/IFR with -SN. Wind SW 10-15 kts.
Sat...VFR. Chance -SN/IFR overnight. Wind NW 10-15 kts.
Sun...Chance MVFR cigs. Chance -SN/IFR overnight. Wind N bcmg S 5-10
kts.
&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Wind Chill Advisory until noon CST Thursday for Benton-Blue Earth-
     Brown-Chippewa-Douglas-Faribault-Freeborn-Kanabec-Kandiyohi-
     Lac Qui Parle-Le Sueur-Martin-McLeod-Meeker-Mille Lacs-
     Morrison-Nicollet-Pope-Redwood-Renville-Sherburne-Sibley-
     Stearns-Steele-Stevens-Swift-Todd-Waseca-Watonwan-Wright-
     Yellow Medicine.

     Wind Chill Advisory until noon CST Thursday for Anoka-Carver-
     Chisago-Dakota-Goodhue-Hennepin-Isanti-Ramsey-Rice-Scott-
     Washington.

WI...Wind Chill Advisory until noon CST Thursday for Barron-Chippewa-
     Dunn-Eau Claire-Pepin-Pierce-Polk-Rusk-St. Croix.

&&

DISCUSSION...Dye
AVIATION...MPG
Hazardous weather outlook, Jan 19, 9:49 PM CST, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
949 PM CST Wed Jan 19 2022

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
210400-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
949 PM CST Wed Jan 19 2022

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

Wind chills of 25 below to 35 below are expected through tonight.
A Wind Chill Advisory is in effect.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Wind chills ranging from 25 below to 35 below zero are expected
through Thursday morning. The cold wind chills will return again
Thursday night.

Fast moving systems will bring minor snow accumulations to parts
of the area Friday evening, Saturday night, and Sunday night.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:11 PM CSTWind AdvisoryMPXLac qui Parle, Redwood, Yellow Medicine24 hr

Nearby

Wind Chill Advisories in Minnesota, 2022Wind Chill Advisories in Wisconsin, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.